Bdwallhau

Still Quit, but Could Use Some Zs

Blog Post created by Bdwallhau on Mar 22, 2018

It's been a few days, but I've been lurking and reading. elvan, I can't stop thinking about your and your cat. I couldn't find updates more recent than 48 hours ago. I'm praying so hard for you!  And I read a post and response involving Lisaml (It's Not an Easy Fix) and crazymama_Lori that gave me much to think about and read (thanks for the links, Lori). And I can't tell you how much I enjoyed the art thread. 

 

I'm still holding on to my quit. It's three weeks and change. Tuesday will be four weeks. 

 

I feel urges often, still. They're more persistent than powerful. I'm coping pretty well, I think. 

 

I *have* to fix this sleep problem, though. I now know it isn't just the quit that's waking me up. I finally figured out that I'm waking up because my right hand and arm are going completely numb in my sleep, so much so that it's very uncomfortable and waking me up. When I thought the quit was somehow making me wakeful, it was because I'd wake up, notice the numbness, but thought maybe my arm was always that numb in the middle of the night, and I was just never awake to notice it. LOL.  But it's the numbness that's actually waking me up.

 

The good news is that it's NOT the quit. Yay! The bad news is that it's NOT the quit. Boo.  If it were the quit, it would get better. This nerve thing--or side effect to my infusion treatments/chemotherapy (non-cancer related)--or whatever it is--is not going away, and there isn't anything I can take to make it better.  I'm going on several days with serious sleep deprivation, so I'm very close to wit's end.

 

I visited my primary care doc, who told me to wear a special wrist brace at night. No dice. I finally called back and left a message: "Tell Dr. D that I need a Plan B, please."  I also called my specialist who administers the infusion treatment, talked to his nurse, explained that I self-diagnosed myself via Google, that it's a side effect of the infusions, and that I'd like to know how he typically treats this side effect. The nurse is supposed to call me back soon.

 

This is a sure sign of sleep deprivation; I can't stop typing / talking.  I'm done now. Good night all. Newbies, keep at it! Forget that smoking is even an option. You don't do that anymore. Right? Right. Go for a walk. Meditate. Stretch for 3 minutes. Use NRT lozenge or gum. Suck on a Werther's. If it's really bad, I recommend Ben & Jerry's  

 

All the best to everyone.

 

Dawn

Outcomes